Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2019, 5:05 AM EDT for Dearborn County, Ripley County, Indiana. It was in force for 10 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 5:05 AM EDT (09:05 UTC)
- Expired
- Jun 16, 2019, 3:30 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:00 AM EDT | HEAVY RAIN 2.39 | 2 Ne Dillsboro, IN | COCORAHS STATION IN-DR-7 MOORES HILL 5.7 SSE. |
| Jun 16, 7:00 AM EDT | HEAVY RAIN 3.15 | 3 Ese Moores Hill, IN | COCORAHS STATION IN-DR-20 MOORES HILL 3.0 ESE. |
| Jun 16, 9:50 AM EDT | FLASH FLOOD | Friendship, IN | EMERGENCY MANAGER AND LAW ENFORCEMENT BOTH REPORTED THAT SEVERAL ROADS ACROSS THE SOUTHERN HALF OF THE COUNTY, ESPECIALLY NEAR FRIENDSHIP AND NORTH OF FRIENDSHIP, WERE IMPACTED DUE TO FLASH FLOODING. |
| Jun 16, 11:46 AM EDT | HEAVY RAIN 1.93 | 6 Wsw Dillsboro, IN | MESONET STATION EW8300 FRIENDSHIP. |
| Jun 16, 11:58 AM EDT | HEAVY RAIN 2.63 | 1 Ne Versailles, IN | MESONET STATION EW4661 VERSAILLES. |
| Jun 16, 2:56 PM EDT | FLOOD | Friendship, IN | ROUTE 62 REMAINS CLOSED FOR A SIGNIFICANT STRETCH DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 285 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
790
WGUS51 KILN 160905
FFWILN
INC029-137-161200-
/O.NEW.KILN.FF.W.0017.190616T0905Z-190616T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
505 AM EDT Sun Jun 16 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southern Ripley County in southeastern Indiana...
Southwestern Dearborn County in southeastern Indiana...
* Until 800 AM EDT.
* At 503 AM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Up to two inches of rain have already
fallen since Saturday afternoon. Heavy rain continues to fall with
another 1 to 2 inches possible through the next several hours.
Runoff from this excessive rainfall will cause flash flooding to
occur.
* Some locations that will experience flooding include...
Aurora, Versailles, Milan, Dillsboro, Moores Hill, Hartford,
Holton, Rexville, Cold Springs, Benham, New Marion, Farmers
Retreat, Friendship, Versailles Lake, Cross Plains and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3911 8544 3912 8509 3902 8489 3901 8490
3902 8491 3901 8494 3899 8496 3900 8500
3898 8500 3898 8504 3896 8505 3894 8512
3896 8512 3893 8514 3893 8520 3891 8521
3891 8544
$$
KC2 follow-up statements
993
WGUS51 KILN 161144
FFWILN
INC029-137-161430-
/O.EXT.KILN.FF.W.0017.000000T0000Z-190616T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
744 AM EDT Sun Jun 16 2019
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Southern Ripley County in southeastern Indiana...
Southwestern Dearborn County in southeastern Indiana...
* Until 1030 AM EDT.
* At 744 AM EDT, local law enforcement reported that thunderstorms
had produced heavy rain and flash flooding at various locations in
the warned area . Up to three inches of rain have already fallen.
Radar indicated that the heavy rainfall has ended across the area.
However, runoff from the earlier excessive rain will cause flash
flooding to occur.
* Some locations that will experience flooding include...
Aurora, Versailles, Milan, Dillsboro, Moores Hill, Hartford,
Holton, Rexville, Cold Springs, Benham, New Marion, Farmers
Retreat, Friendship, Versailles Lake, Cross Plains and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3911 8544 3912 8509 3902 8489 3901 8490
3902 8491 3901 8494 3899 8496 3900 8500
3898 8500 3898 8504 3896 8505 3894 8512
3896 8512 3893 8514 3893 8520 3891 8521
3891 8544
$$
KC195
WGUS51 KILN 161406
FFWILN
INC029-137-161930-
/O.EXT.KILN.FF.W.0017.000000T0000Z-190616T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1006 AM EDT Sun Jun 16 2019
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Southern Ripley County in southeastern Indiana...
Southwestern Dearborn County in southeastern Indiana...
* Until 330 PM EDT.
* At 1002 AM EDT, emergency management and law enforcement reported
flash flooding occurring in the Friendship area and many locations
in southern Ripley County. Over three inches of rain has already
occurred. Thunderstorms are moving back into the area and expect
an additional one to two inches of rain. Runoff from this
excessive rainfall will cause flash flooding to continue to occur.
* Some locations that will experience flooding include...
Aurora, Versailles, Milan, Dillsboro, Moores Hill, Hartford,
Holton, Rexville, Cold Springs, Benham, New Marion, Farmers
Retreat, Friendship, Versailles Lake, Cross Plains and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3911 8544 3912 8509 3902 8489 3901 8490
3902 8491 3901 8494 3899 8496 3900 8500
3898 8500 3898 8504 3896 8505 3894 8512
3896 8512 3893 8514 3893 8520 3891 8521
3891 8544
$$
NovakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:33 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 16, 3:33 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
333 AM EDT Sun Jun 16 2019
.SYNOPSIS...
A series of upper level disturbances will push east across the
region through mid week. These will combine with a lingering
surface boundary over the Ohio Valley to result in occasional
showers and thunderstorms for the next several days.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Complex forecast in order for today with initial MCV evident on
radar moving across north central Ohio attm with a trailing
boundary extending back into southwest Ohio and southern
Indiana. Meanwhile another bowing convective complex is pushing
quickly east across central Indiana. In the better instability
south of the trailing boundary, scattered thunderstorms have
developed across southern Illinois/Southern Indiana over the
last couple of hours. With a seasonally strong southwest 850 mb
jet continuing across the region through daybreak, expect to
see all of this activity continue to work it way east across
our area through mid morning. Pws are up close to 2 inches and
with relatively deep warm cloud depths, we are getting some
decent heavy rains. Hi res models are suggesting an overall
weakening trend from mid morning onward as we start to lose the
nocturnal low level jet, so will taper back pops through late
morning.
There is some uncertainty for the forecast this afternoon as the
models continue to show quite a bit of instability developing
as dewpoints push into the low 70s and temperatures possibly
work up into the upper 70s to around 80 degrees. The uncertainty
exists with how fast/if this morning activity dies down and what
kind of lingering debris clouds then have on temperatures. That
coupled with exactly where the residual boundary ends up, all
leads to a low confidence forecast for this afternoon. As a
result, will just allow for chance pops to gradually increase as
we progress through mid to late afternoon.
Will continue with the FFA through noon with the assumption that
we will see a decreasing trend in coverage through late
morning.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Broad southwest low level flow will persist across the region
tonight into Monday. The low level jet will be more muted
tonight though so this will likely help keep showers and storms
more scattered overnight. Additional mid level energy will push
east across the region through the day on Monday. This coupled
with the lingering boundary and a possible surface wave riding
east along it, will lead to a continued chance of showers and
storms through the day. Highs on Monday will range from the mid
70s north to around 80 degrees across the far south.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The active pattern will continue through much of the work week
as we remain in zonal flow aloft. Numerous rounds of mid level
energy/embedded short waves will ride east across the region
through as least Thursday. Thus will continue with fairly high
pops through mid week. There are some hints of some weak
ridging pushing quickly east across the area on Friday so will
just hang on to some slight chance pops then, before another
short wave brings some better chances of pcpn for the weekend.
High temperatures will generally be in the middle 70s to lower
80s through the long term period.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Convection will periodically impact the terminals through the
early part of the TAF period. Heavier activity will reduce
visibilities to IFR. In addition, ceilings will fall to MVFR to
IFR at all but the Cincinnati terminals. While confidence is not
high, it does appear that precipitation will diminish after 15Z
with little occurring later in the day. But will have to monitor
trends to see if any storms can develop closer to 00Z. Ceilings
will lift to VFR and eventually scatter after 18Z.
OUTLOOK...Thunderstorms will be possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until noon EDT today for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>080.
KY...Flash Flood Watch until noon EDT today for KYZ091>093.
IN...Flash Flood Watch until noon EDT today for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGLHazardous weather outlook, Jun 16, 4:09 AM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 409 AM EDT Sun Jun 16 2019 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-171000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland- 409 AM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe storms will be possible into this evening. The primary threat will be damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. KYZ089-090-094>100-OHZ081-082-088-171000- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Pike-Scioto- 409 AM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and South Central Ohio. .DAY ONE...Today and tonight. A few strong to severe storms will be possible into this evening. The primary threat will be damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 16, 4:05 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 6 WSW BRIGHT 39.17N 84.95W
06/16/2019 DEARBORN IN 911 CALL CENTER
HIGH WATER REPORTED ALONG A PORTION OF BONNELL ROAD,
RESULTING IN ROAD CLOSURE. WATER RUSHING OVER ROAD. TIME
OF EVENT ESTIMATED.
&&
KCLocal storm report, Jun 16, 4:07 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
407 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 4 SW BRIGHT 39.17N 84.91W
06/16/2019 DEARBORN IN 911 CALL CENTER
HIGH WATER REPORTED ON MAIN STREET IN GUILFORD. TIME OF
EVENT ESTIMATED.
&&
KCLocal storm report, Jun 16, 4:23 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 3 N SUNMAN 39.27N 85.10W
06/16/2019 RIPLEY IN 911 CALL CENTER
FLASH FLOODING REPORTED ALONG A PORTION OF STATE ROAD 46
IN PENNTOWN. TIME OF EVENT ESTIMATED.
&&
KCLocal storm report, Jun 16, 4:30 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 AM HEAVY RAIN 5 SW BATAVIA 39.02N 84.24W
06/16/2019 M3.75 INCH CLERMONT OH PUBLIC
STORM TOTAL RAINFALL THUS FAR.
&&
KCLocal storm report, Jun 16, 4:51 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
451 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM FLOOD NE LAKEVIEW 40.49N 83.92W
06/16/2019 LOGAN OH TRAINED SPOTTER
STANDING WATER NEAR THE INTERSECTION OF GROVE AVE. AND
NORTH AVE. IN LAKEVIEW.
&&
KCLocal storm report, Jun 16, 4:53 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
453 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY RAIN BATESVILLE 39.30N 85.22W
06/16/2019 M2.68 INCH RIPLEY IN COCORAHS
STORM TOTAL RAINFALL THUS FAR.
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 34 min |
| Jun 15, 9:03 PM EDT | Tornado Warning | ILN | Fayette, Wayne | 27 min |
| Jun 15, 9:04 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 26 min |
| Jun 15, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 45 min |
| Jun 15, 9:41 PM EDT | Special Weather Statement | ILN | Union | 34 min |
| Jun 15, 9:43 PM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 32 min |
| Jun 15, 10:12 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 3 hr |
| Jun 15, 10:15 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 30 min |
| Jun 15, 10:46 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 29 min |
| Jun 16, 12:45 AM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 7 hr |
| Jun 16, 1:10 AM EDT | Areal Flood Advisory | ILN | Dearborn, Franklin, Ohio, Ripley | 7 hr |
| Jun 16, 1:29 AM EDT | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 9 hr |
| Jun 16, 1:56 AM EDT | Flash Flood Warning | ILN | Dearborn | 9 hr |
| Jun 16, 5:45 AM EDT | Special Weather Statement | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 45 min |
| Jun 16, 6:26 AM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 49 min |
| Jun 16, 10:12 AM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 33 min |
| Jun 16, 10:28 AM EDT | Areal Flood Warning | ILN | Dearborn | 30 hr |
| Jun 16, 10:43 AM EDT | Special Weather Statement | ILN | Switzerland | 47 min |
| Jun 16, 3:06 PM EDT | Areal Flood Warning | ILN | Dearborn, Ripley | 43 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.